MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 8410-0258-A2
Medical Device Problem Codes Detachment Of Device Component (1104); Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during the 4th repositioning of the embolization coil, the coil stretched and detached.A stent was used to affix the coil to the neck of the aneurysm.There was no reported patient injury.The patient's status is reported to be fine.
 
Additional Manufacturer Narrative
The pusher was returned for evaluation.The implant with the marker band was still attached to the distal heater coil with good tension.The implant coil remnant was found stretched about 10 mm and the distal portion was separated, and not returned, but the remnant of the proximal implant coil was still attached to the pusher.The stretch resistant monofilament, within the implant was broken.The body coil at the distal section appeared wavy.The pet transition appeared stretched based on the investigation, the report that the coil stretched and detached was confirmed.The implant coil was found stretched and the distal portion was separated and not returned, but a coil remnant, including the marker band, was still attached to the pusher, which was heavily damaged.The damage likely occurred during the multiple attempts to reposition the device in the aneurysm.The instruction for use state that if repositioning is difficult, the coil may become stretched and could possibly detach.

Brand Name
HYPERSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7133926
Report Number2032493-2017-00336
Device Sequence Number19048523
Product Code HCG
UDI-Device Identifier00816777025128
UDI-Public(01)00816777025128(11)170707(17)220630(10)1707071W5
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K161452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number8410-0258-A2
Device Lot Number1707071W5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;